126:
Prospective Validation of an Algorithm for the Evaluation and Treatment of Hypersensitivity Reactions to Taxanes, Including Desensitizations.
Saturday, March 3, 2018
South Hall A2 (Convention Center)
Teodorikez W. Jimenez Rodriguez, MD, Leticia de las Vecillas Sánchez, MD, Marlene Garcia-Neuer, MS, Cintia A. Falck-Fuentes, MD, Donna-Marie Lynch, NP, Kathleen A Marquis, Pharm PhD, Leila A. Alenazy, MD MMSc, Mariana C. Castells, MD PhD

RATIONALE:

Desensitization is an avenue for patients with taxane hypersensitivity to remain on their first-line chemotherapy, however, it has been observed that some patients can return to regular infusion with additional premedications. A taxane algorithm was developed based on retrospective clinical data for patients with hypersensitivity reactions to taxanes and initiated at Dana Farber Cancer Institute (DFCI) in 2015. The aim of this study was to evaluate the safety and efficacy of the algorithm and its usefulness in returning patients to regular infusion.

METHODS:

Patients who received taxane desensitization protocols at Brigham and Women’s Hospital/DFCI between January-2015 and June-2017 were studied. Initial grade of the reaction, skin test (ST) results, and patients’ progression through the algorithm was reviewed.

RESULTS:

A total of 521 taxane protocols were evaluated in 116 patients, 428 desensitizations and 93 challenges were completed. The initial severity grade reactions were: 26 (22.41%) patients grade I, 74 (63.79%) grade II and 16 (13.79%) grade III. Of the 22 patients with initial grade I reactions and positive ST, 14 were discharged. 70/74 patients with grade II reaction/positive ST, 31 (41.89%) patients were discharged. All grade III patients did well with desensitizations. Less than 5% of patients had breakthrough reactions during desensitization/challenge protocols and no life-threatening reactions observed.

CONCLUSIONS:

A taxane algorithm is a safe and effective pathway for patients with initial HSRs to taxanes, allowing a significant number of patients to return to regular infusion safely.